Mississippi, 2002Damaging Wind and Lightning Strike in Mississippi, October 7, 2002
October 7, 2002 · NWS MEG · 2 events in 2 counties and zones
1 thunderstorm wind, 1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $30,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Oct 6, 7:50 PM CST, 6 hours 27 minutes earlier.
Area forecast discussion, Oct 6, 7:50 PM CST, 6 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
850 PM CDT SUN OCT 6 2002
COLD FRONT CURRENTLY MOVING THROUGH WEST TENNESSEE INTO EAST
ARKANSAS. RADAR INDICATES SCATTERED THUNDERSTORM ACTIVITY AT THIS
TIME WITH A LARGER AREA OF THUNDERSTORMS OFF TO THE WEST IN CENTRAL
AND WESTERN ARKANSAS. WILL NOT MAKE ANY CHANGES TO FORECAST AT THIS
TIME UNTIL IT APPEARS THAT RAIN COVERAGE IS DECREASING.
.MEG...NONE
Hazardous weather outlook, Oct 6, 3:22 AM CST, 22 hours 55 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-070900-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
422 AM CDT SUN OCT 6 2002
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.
.DAY ONE...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
Thunderstorm Wind, Alcorn
- When
- October 7, 2:17 AM CST to 2:25 AM CST
- Where
- Alcorn County, Countywide
- Property damage
- $20,000
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 34.867, -88.567
Numerous trees were knocked down across the county. One tree fell on a barn while other trees fell on automobiles.
Lightning, Tunica
- When
- October 7, 8:35 AM CST to 8:40 AM CST
- Where
- Tunica County, Tunica
- Property damage
- $10,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.652, -90.375 (the zone’s center; the record gives no point)
One house was damaged by a lightning strike.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Texas, October 7, 2002$5.0 million · 1 event
- Flash Flooding in Texas, October 7 to 8, 2002$2.2 million · 7 events
- Flash Flooding in Texas, October 7 to 8, 2002$100,000 · 3 events
- Flooding in New Jersey, October 7 to 9, 20025 events
- Damaging Winds in South Carolina, October 7, 200250 kt wind · 3 events
- Damaging Winds in Tennessee, October 7, 2002$10,000 · 2 events
- Flooding in Delaware, October 7, 20022 events
- Heavy Rain in Puerto Rico, October 7, 2002$10,000 · 2 events
- Damaging Wind in New York, October 7, 2002$1,000 · 56 kt wind · 1 event
- Damaging Wind in Alabama, October 7, 2002$4,000 · 50 kt wind · 1 event
- Waterspout in South Atlantic Coastal Waters, October 7, 20021 event
- Flood in North Carolina, October 7, 20021 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5319273, 5319272.